CSN Login
Members Online: 18

How soon after 1st chemo before getting sick?

B 1's picture
B 1
Posts: 19
Joined: Oct 2009

How soon after 1st chemo before getting sick?

Mom is 72 with T2 N2 breast cancer. PET Scan was done on Friday so we will not know if it has spread until this week. She had a Modified Radical Mastectomy in September. A port is being put in tomorrow with 1st chemo on Friday. Her chemo meds are Cytoxan and Taxotere. She is going to have 6 treatments with Radiation to follow. The oncologist does not want to use other meds cause as he put it “she is frail”

There have been numerous compilations from the surgery and because she was living on her own and 70 miles away was not taking care of herself (eating and taking meds). I moved her two weeks ago to a rehab facility 5 minutes from my house. Mom has had pain in the upper portion of her arm (same side as MRM)since the surgery, so she is having PT, and now is eating and taking meds. But is still so very tired.

always's picture
always
Posts: 257
Joined: Oct 2009

I am new to this. My first treatment of the same drugs was 5 days ago on Wednesday. I was nauseous after about 6 hours..not bad. If I kept food in me and kept drinking water the feeling of being drained for me seemed to pass and then come back. I had heartburn and now have had two really strange days of pain. In my bones I can't explain. None of it is unbearable, just challenging at best. I don't want you to think your mom will have all these side effects. From what I have read some people make it through with much less. The best I can advise is make sure see stays hydrated and has small amounts of food often. I am sure they will give her meds for nausea or whatever other symptoms creep up. My thoughts and prayers will be with you as your mom fights this battle.

becky

MyTurnNow's picture
MyTurnNow
Posts: 2694
Joined: Aug 2009

Welcome, B1. I had the same chemo and have completed mine. I did not have any nausea or any other major side effect. I did have the Nuelasta shot the day after chemo and had some bone pain by day 2-3 from the shot. I was able to control it with Tylenol. I did eat small meals and drank water all day. I hope your mom has minimal problems with this cocktail too. Best of luck!

MAJW
Posts: 2515
Joined: May 2009

So sorry about your mom's diagnosis.....if she takes ALL of the anti nausea drugs as prescribed, she may not have any nausea at all.....I had the same chemo "cocktail" and I never had the first wave of nausea.....she needs to take the antinausea drugs even if she doesn't feel nauseated...easier to prevent it than control it once it starts. Drink plenty of water and eat.. Also, they will give her before starting the chemo drugs, antinausea meds in the IV along with benadryl......I was told to eat before chemo, something that would stick to my ribs..I ate a bagel with peanut butter...Also the center fed us during chemo........it takes about 3 hours or so......she may experience bone pain, from the Taxotere for a few days and from the Nuelasta injection, which I assume she will get the day after chemo....pretty standard, to keep her white blood count up, to prevent infection.......
I wish her and you the best

GrandmaJ's picture
GrandmaJ
Posts: 209
Joined: Nov 2009

I had the same cocktail. Was given steroids before and EMEND. Never had any nausea or vomiting, but I did develop some other side effects. Hope your mom does well throughout her treatment.

Judy

brenda247's picture
brenda247
Posts: 124
Joined: Apr 2009

my mom had bc 2 years ago and i had it april of this year.. we both were totally different in alot of ways.. she was cancer free and the dr wanted to put her on hormone therpy for sometime to just make sure it didnt come back but mom wouldnt she said im cancer free and my health cant stand too much. i couldnt argue with her its her choice. i talked to my dr and my choice wasnt hormone therpy pill i had to take chemo which im 25 years younger than my mom so i had to do what was best for me.. i was also clean after my mastectomy but mine was aggressive and invasive. so i had to make different choices. it was hard but i made it oct 1 was my last treatment and im still clean..
so just wanted to say hang in there and i wish you mom the best my prayers are with her!!

hugggggssss!!!!
brenda

brenda247's picture
brenda247
Posts: 124
Joined: Apr 2009

hey forgot to tell you about the sick part.. everyone is different i think as the ones i talked to when i had questions and didnt have answers this is a great place to be when you need that and we all do at some time!
i got my first treatment was very tired and felt like a dish rag.. then my daughter came home with the bug and my immune system back fired.. i was sick for nearly 2 weeks straight.
i was so nausea from time to time but thanks to those pills it got better.
my counts have been off just bout the whole time but they got shots to help.
i had 2 transfusions because at the very end of my treatments my platelets were really messed up but thanks to prayers i am finally getting back.. im on preizone for awhile to help.

i talked to some here and there and everyone is different and it doesnt happen to us all the same..
just take those meds and best of luck to your mom
prayers & hugs for her!!

Kimosabe's picture
Kimosabe
Posts: 43
Joined: Jun 2010

I got sick on the fourth day and again on the eighth day (today) but everyone is different. Same cocktail as your mom. Right foot neuropathy, mouth tenderness, and low blood count as of today also. So far it is definitely doable. Good luck to your mom.

Snowkitty's picture
Snowkitty
Posts: 295
Joined: Jun 2010

Well, If I get sick (not planning to), it will have to be on the 3rd day only. I have plans for the rest of the week.

PNinMN's picture
PNinMN
Posts: 28
Joined: Jun 2010

I am on the same cocktail but have had very little nausea. When I feel like I'm just about to feel sick I take the meds the doctors gave me and I am ok right away. I have not thrown up at all yet *knock on wood* and I am going to have my 4th cycle this Thursday. The Neulasta shot that I get the day after makes me ache like I have the flu about 3-4 days after I get it. I have some neuropathy in my feet too but it is manageable. I hope your mom does well with her treatment!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network